Alert archive / Missouri / Tornado Warnings in 2000
Tornado Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 18, 2000, 8:21 PM CDT for Bollinger County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 8:21 PM CDT (01:21 UTC)
- Expired
- May 18, 2000, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bollinger County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:25 PM CDT | Thunderstorm Wind 55 E | Marquand, MO | Thunderstorm wind gusts downed trees in the Marquand area. |
| May 18, 8:30 PM CDT | Thunderstorm Wind | Bessville, MO | Power lines and tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
008 WFUS53 KPAH 190122 TORPAH MOC017-190200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 821 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 900 PM CDT * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 14 MILES NORTHWEST OF MARBLE HILL...OR ABOUT 13 MILES SOUTHEAST OF FREDERICKTOWN...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE... 8 MILES NORTH OF MARBLE HILL AT 835 PM CDT TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS LAT...LON 3746 9057 3736 9030 3725 8990 3758 8990 KH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 18, 2:45 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, May 18, 2:45 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT THU MAY 18 2000 SFC LOW WAS NEAR KOTM IN SERN IA AT 18Z...THIS WAS FURTHER EAST THAN PROGGED BY ALL OF THE MODELS AT THE SAME VERIFICATION TIME. MESOETA AND AVN APPEAR TO BE THE ONLY MODELS TO BEST REFFLECT THE TREND AND MOVEMENT OF THIS LOW INTO W CNTRL IL THIS AFTN INTO ECNTRL IL/ WCNTRL IN OVERNIGHT. MORNING CONVECTION NOTED N OF SFC-925 MB ROUGHLY E-W ORIENTED BOUNDARY ACRS E CNTRL IL. MESOETA ACCURATELY DEPICTED ENHANCED UVV OVER NRN IN BY 18Z...WHERE MOST SIGNIFICANT CONVECTION WAS REPORTED. CONVECTION THIS AFTN OVER SWRN MO IN LINE WITH APPROACHING JET SEGMENT ACRS OK. TIMING OF THIS FEATURE WOULD PLACE POTENTIAL FOR SIGNIFICANT CONVECTION INTO WRN PTNS OF CWA AFT 22Z. WL LIKELY KEEP MENTION OF TSRA IN ZONES OVERNIGHT AND INTO FRI. HOWEVER...WL LOWER POPS ON FRI...AS ANY TSRA WL LIKELY BE DIURNALLY BASED AND ADJACENT TO SLOWING...I.E. STATIONARY FRONTAL BOUNDARY. WL LEAN TWD MESOETA/AVN SOLN FOR ZERO TO 36 HR TIME FRAME. MRF AND AVN TAKE SMALL CIRCULATION NEAR FLAGSTAFF AZ AND MOVE IT QUICKLY ACRS THE SRN PLAINS ON FRI...MOVING THE CIRCULATION BTWN MEM AND PAH ON SAT. A STNRY FRONTAL BOUNDARY WL LIKELY BE POISED ALONG THE AR/MO/KY/TN BORDER COUNTIES LATE FRI INTO SAT...SO WL INTRODUCE AT LEAST A MENTION OF SCT POPS IN SRN 1/2 OF CWA...POSSIBLY THE ENTIRE CWA. WL MAKE FINAL DECISION AT PRESS TIME. WL HOLD OFF MENTION OF PCPN IN NERN PTN OF CWA FOR MON AND TUE. WL LET LATER SHIFTS LOOK AT POTENTIAL FOR NW FLOW CONVECTION FOR LATE MON AND TUE. WL LEAN TWD MESOETA/AVN SOLN FOR MAX/MIN TEMPS. .PAH...NONE. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:35 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 55 min |
| May 18, 8:45 PM CDT | Tornado Warning | PAH | Cape Girardeau | 45 min |
Nearby
Tornado Warnings in Missouri, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.